Vol. 5, No. 2, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 5, 721–900
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Modular magic sudoku

John Lorch and Ellen Weld

Vol. 5 (2012), No. 2, 173–186
Abstract

A modular magic sudoku solution is a solution to a sudoku puzzle with symbols in {0,1,,8} such that rows, columns, and diagonals of each subsquare add to 0 mod 9. We count these sudoku solutions by using the action of a suitable symmetry group and we also describe maximal mutually orthogonal families.

Keywords
sudoku, magic square, orthogonality, Latin square
Mathematical Subject Classification 2010
Primary: 05B15
Milestones
Received: 2 May 2011
Revised: 24 August 2011
Accepted: 17 September 2011
Published: 27 January 2013

Communicated by Kenneth S. Berenhaut
Authors
John Lorch
Department of Mathematical Sciences
Ball State University
Muncie, IN 47306
United States
Ellen Weld
Department of Mathematical Sciences
Ball State University
Muncie, IN 47306
United States